Dizziness, Lightheadedness, and Metoprolol

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ConnieS
Regular Member


Date Joined Aug 2006
Total Posts : 37
   Posted 8/30/2006 12:22 PM (GMT -6)   
I've been taking a small dose (25 mg 2x day) of metoprolol for almost 2 years, since I was diagnosed with CAD and had a stent placed in my LAD in early 10/04.  I had an EKG, plus a repeat nuclear stress test, a couple of weeks ago that was fine, and an angiogram in 11/05 (13 mos after the stent was placed) that showed my stent was "as clear as they day we placed it" and no progression of the 40 to 50% blockage in my RCA.
 
Occasionally, for the last several months, I've noticed these weird dizziness/lightheaded episodes.  I was on Zoloft from 4/06 until about 10 days ago (stopped it myself in an effort to figure out what was causing lots of stomach problems).  My stomach is much better, my anxiety is no worse (I was on Zoloft more for anxiety than depression), but I've been getting dizzy and lightheaded (mild to moderate) every morning, and sometimes at night, for the last several days.  It is always BEFORE I take my dose of metoprolol.
 
I know metoprolol can cause dizziness and lightheadedness, but one would think it would be AFTER I take the med, not before?  And that I would have developed the problem long ago??? confused  
 
My other meds are aspirin, Plavix, Lipitor, and Niaspan.  I was placed on all of the them, except the Niaspan, at the same time as the metoprolol, and have been on the Niaspan for 10 months. 
 
Anyone else experience a delayed reaction to metoprolol?? 
 
I've got an appt with my internist in 2 weeks, and will discuss this then, or call before the appt if it gets worse.  But both he and my cardiologist are beginning to think I've become a hypochrondriac at age 55, and 1 1/2 years after my CAD diagnosis....don't want to be the girl who cried wolf too often.  (I'm NOT convinced I'm imagining this stuff, or that it is due to anxiety...I know how I feel when I'm anxious, and this ain't it!!!)
 
Ideas????

DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 8/30/2006 7:06 PM (GMT -6)   

:-)  Hi

 

 

 

connie, it is more laikely the withdrawal symptoms from the zoloft. they will last up to two weeks after you stop, even if you were only on them a few months.  i personally was always dizzy and tired, felt like i was 80 years old while on metoprlol, so i stopped it. i really do think you ar having withdrawals form zoloft. you sound so much like me  i had my stents in 10/04 also and did my nuclear testing about three weeks ago, same report as you got. why did you go off the zoloft? i was taking it more for anxiety also, but stopped just about 8 days ago, but i slowly have lowered the dose. having said that i was only taking 25mg to begin with so i did not have much to deal with as far as reduction of it.


ConnieS
Regular Member


Date Joined Aug 2006
Total Posts : 37
   Posted 8/31/2006 3:12 PM (GMT -6)   
Hi, Dreamy...

Hmmm, why didn't I think of that? You probably are right. We'll give it another week or two and see how it goes. Wonder how long Zoloft withdrawal lasts...shouldn't be much longer than 2 or 3 weeks for the stuff to get out of my system...

As I mentioned in my post, I went off the Zoloft primarily due to all my stomach/upper chest pain and gas, but also because (1) it can cause GI bleeding especially when taken with aspirin, (2) it can cause elevated LFTs, which I have (but not due to the Zoloft because they started before I started the Zoloft), (3) I don't believe in psychotropic meds (for me; for others it may not be so bad), and (4) I can always pop a 5 mg generic Valium if I start to have a panic attack (which hopefully I won't if I stay out of smoky environments and get my apparently non-cardiac chest pain properly diagnosed and taken care of). I don't have the anxiety or take the Valium often enough to worry about becoming dependent upon it (and it's been around for more than 30 years so ain't likely to kill me unless I take too many...)

DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 9/1/2006 2:12 PM (GMT -6)   
:-)  hi, just wanted to pop in and say the pharmacist told me withdrawals will last about 2 weeks and the severity of withdrawals depends on dose and how long you were on the drug. i have never allowed myself the luxury of taking vlium more than once or twice a week, just five miligrams, i have done that for 20 years. but when i had the stents it kicked me into severe anxiety mode, and i now take ativan(similar to valium) daily. and happy to do it. i take such a mini amount, like 1/2g ram at bedtime and then maybe a whole pill every 3rd or 4th nite. i am almost 60 and figure if i get hooked big deal if it helps my anxiety. although i have finally realizeed i am going to live, thanks to this site.

Sonni
New Member


Date Joined Aug 2006
Total Posts : 9
   Posted 9/1/2006 8:14 PM (GMT -6)   
Re the drug Metoprolol, i was taking 50mg per day for around 6 years then it was increased to 100 mg per day since my BP was still staying high but coincidentally i too have had a balance problem since being on that second pill. The dizziness i have had since around March and that is when the med was increased. I also get a slight tingling in both ears but don't know if related to the dizziness or not or the Metoprolol. It's a mistery to me. I am sort of living with it but it's annoying. Have spoken to doc about this but she is just more concerned about the blood pressure right now and the possibility of a clogged artery. So the dizziness is trivial right now but still is annoying! confused

rijssel
Regular Member


Date Joined Aug 2006
Total Posts : 90
   Posted 9/23/2006 11:00 AM (GMT -6)   

Hi Sonni

At the beginning I had doctors testing my blood pressure and listening to my heart.

Then one doctor tried the drunk test with me and then he made do the test with my eyes closed. I could not walk in straight line or keep my balance when they were closed. From that he figured it is a ear problem.

 

 


Phoelona
Regular Member


Date Joined Jul 2006
Total Posts : 122
   Posted 9/23/2006 2:00 PM (GMT -6)   
Hello I hope that you are feeling better at this time. Even though you stopped a drug, I am concerned that you should still call your Dr, and let them know about this problem, with the dizziness, just to be on the safe side. Take care and have a good weekend. Phoelona

superlotionnet
New Member


Date Joined Sep 2006
Total Posts : 1
   Posted 9/26/2006 2:51 PM (GMT -6)   

Hi everyone, I'm new here.  I just recently had a heart attack on July 28, 06 and the start of one on Aug 31, 06.  Metoprolol is one of the 20 meds I take daily (10 - 12 diff meds).  Anyway, just wanted to let you know that Metoprolol can bring your heart rate down very low, even dangerously low.  Which will cause the dizziness and lightheaded feeling.  When I was in the hospital the last 2 times, there were a few times they couldn't give me one of the doses of Metoprolol because my heart rate was around 40 - 45.  This last hosp. stay, I wasn't allowed to sleep at all, all night, cause heart rate was too low and blood pressure was up.  Which, I still don't understand how that's possible.  Just a suggestion to get your heart rate checked.

Sandy

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, July 30, 2014 6:04 AM (GMT -6)
There are a total of 2,182,811 posts in 242,765 threads.
View Active Threads


Who's Online
This forum has 153715 registered members. Please welcome our newest member, randi74.
349 Guest(s), 8 Registered Member(s) are currently online.  Details
dfdavedf, JNF, randi74, Judy2, Redwing57, birchridge, SagoMan, kjoe1947


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer